| Model Number |
N/A |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Muscular Rigidity (1968); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Ambulation or Postural Difficulties (2544); Thrombosis/Thrombus (4440)
| Date of Event |
10/04/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 42522400811 - articular surface fixed bearing posterior stabilized (ps) right 11 mm height - 64477820.42540200032 - all-poly patella cemented 32 mm diameter - 64816182.42532007102 - tibia cemented 5 degree stemmed right size e - 64764042.Customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 3007963827-2021-00208, 0002648920-2021-00284.
Event or Problem Description
It was reported that the patient underwent an initial right total knee arthroplasty.Ten days postop, the patient developed a deep vein thrombosis in the right lower leg inhibiting progress with mobility.The patient subsequently underwent a manipulation under anesthesia approximately one month later due to arthrofibrosis and a second arthroscopic manipulation approximately 4 months later due to continued stiffness.Attempts have been made and no further information has been provided.
Event or Problem Description
No further event information available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6.Procedural related complications are influenced by the 'type of surgery, patients pre-existing comorbid state, and perioperative management.' deep vein thrombosis, or dvt, occurs when a blood clot forms in one of the deep veins of the body.This can happen if a vein becomes damaged or if the blood flow within a vein slows down or stops.Total joint patients are typically placed on medication post-operative for a period of time to prevent the development of dvt/blood clot.Even with the administration of preventive medication, dvt/blood clots can still develop.As the complaint indicated a post-operative complication developed and it can be implied medical intervention was required to treat the complication, therefore our complaint category, medical: procedure related would be appropriate.According to tabers medical dictionary ¿ manipulation of a joint is a mobilization technique, sometimes involving a rapid thrust or stretching of a joint, with or without anesthesia.With anesthesia is (mua).Per clinical orthropaedics and related research (how to treat the stiff total knee arthroplasty? a systematic review), mua is used to treat and resolve arthrofibrosis (scar tissue).This procedure is performed to increase articular motion and reduce chronic pain from arthrofibrosis.The indication for manipulation under anesthesia is related to limited range of motion and stiffness due to adhesions/scar tissue.The root cause of the reported event was determined to be unrelated to the implanted zimmer biomet device; therefore, a review of the device history records will not be performed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
It was further reported that the patient underwent a revision procedure approximately 10 months post-implantation due to ongoing arthrofibrosis, ambulation difficulties, and performing usual activities.Attempts have been made and no further information has been provided.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 3007963827-2022-00284.
Event or Problem Description
No further event information available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.It was reported that a patient experienced a postop deep vein thrombosis which inhibited physical therapy progress.Due to the lack of mobility, the patient developed significant scar tissue in the joint which increased despite invasive procedures to remove it.The patient was ultimately revised due to the surrounding scar tissue and sequelae.X-rays revealed no complications with the fit or alignment of the implants that would cause or contribute to the need for revision.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.